Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 26, 2005, 8:42 PM EDT for Wyoming County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2005, 8:42 PM EDT (00:42 UTC)
- Expired
- Jul 26, 2005, 9:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:35 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 3:35 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 335 PM EDT TUE JUL 26 2005 .SHORT TERM (TONIGHT-THURSDAY)... TONIGHT..HOT/HUMID AIR HAS MOVED INTO THE AREA WITH TEMPERATURES IN THE 90S AND DEWPOINTS IN THE UPPER 60S/LOWER 70S. TWO SEPARATE AREAS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON. ONE LINE EXTENDS FROM WRN NY INTO NW PA...WHILE ANOTHER LINE IS MOVING OVER LAKE ERIE. CAPES ARE IN THE 1500-2500 RANGE...WITH 0-3KM BULK SHEAR OF AROUND 40KTS. DRY AIR ALOFT AND THE NEAR-UNIDIRECTIONAL WIND PROFILE FAVORS DAMAGING WINDS AS THE PRIMARY SEVERE THREAT...BUT BOUNDARY INTERACTION COULD PRODUCE ENOUGH HELICITY FOR ISOLATED SUPERCELLS. SHORTWAVES MOVING THROUGH OVERNIGHT WILL KEEP THUNDERSTORMS GOING... BUT THE SEVERE THREAT WILL BE GREATEST THIS EVENING. WEDNESDAY..THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA. A WAVE SHOULD DEVELOP ON THE FRONT...WHICH WILL PRODUCE SHOWERS AND THUNDERSTORMS. SOUTH OF THE FRONT THE STORMS COULD BE SEVERE. HIGH TEMPS WILL RANGE FROM AROUND 70 OVER FAR NRN ZONES TO NEAR 90 OVER FAR SRN ZONES. WED NIGHT..THE FRONT CONTINUES MOVING SOUTH WITH SKIES CLEARING OVER NRN/CENTRAL ZONES. SRN ZONES MAY SEE SOME TSTORMS IN THE EVENING... WITH PARTIAL CLEARING AFTER MIDNIGHT. THURSDAY..THE COLD FRONT STALLS JUST OFFSHORE AS IT BECOMES PARALLEL TO THE UPPER FLOW. LOW LEVEL WINDS WILL SWITCH BACK TO THE SOUTH/SOUTHEAST...SO LOW LEVEL MOISTURE SHOULD INCREASE WITH A CHANCE OF TSTORMS OVER SRN ZONES. && .LONG TERM (THURSDAY NIGHT-TUESDAY)... POSITION OF FRONTAL BOUNDARY TO OUR SOUTH WILL BE KEY TO THE FORECAST, ESPECIALLY IN THE SOUTHERN PART OF THE FORECAST AREA. UNLIKE PREVIOUS RUNS WHERE A COUPLE OF SFC WAVES ALONG THE BOUNDARY SURGED THE FRONT NORTHWARD (POSSIBLY BRINGING PRECIP INTO SOUTHERN ZONES), THE LATEST GFS KEEPS THE FRONT FAR ENOUGH SOUTH TO KEEP PRECIP OUT FOR MOST OF THE PERIOD. WILL FOLLOW THE LATEST GUIDANCE AND KEEP A DRY FORECAST WITH SEASONAL TEMPS. A WEAK FRONTAL BOUNDARY MAY BRING A SMALL CHC MONDAY NIGHT OR TUESDAY, BUT GFS IS MAINLY DRY AND WILL NOT INCLUDE POPS ATTM. && .AVIATION (26/18Z - 27/18Z)... VFR CONDITIONS THIS AFTN WILL GIVE WAY TO A PERIOD OF SHOWERS AND THUNDERSTORMS WITH OCCASIONAL MVFR OR LOWER IN HEAVIER SHOWERS THIS EVENING. SOME LIGHT FOG AND MVFR CEILINGS OVERNIGHT WILL CONTINUE INTO WEDNESDAY MORNING WITH CHCS FOR LIGHT RAIN OR SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. && DAYS 1-2...VAN AUSDALL DAYS 3-7 & AVIATION...JML
Hazardous weather outlook, Jul 26, 6:11 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 611 PM EDT TUE JUL 26 2005 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-271009- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY- NORTHERN ONEIDA NY-ONONDAGA NY-SCHUYLER NY-SENECA NY- SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY-SUSQUEHANNA PA- TIOGA NY-TOMPKINS NY-YATES NY- 611 PM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A LINE OF FAST MOVING SEVERE THUNDERSTORMS IS MOVING INTO THE AREA THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE WEATHER CLOSELY. SKYWARN WILL BE ACTIVATED AS THREATENING WEATHER APPROACHES YOUR AREA. REMEMBER...ANY SEVERE THUNDERSTORMS OR TORNADO WARNINGS ARE CONSIDERED AUTOMATIC SKYWARN ACTIVATION FOR THAT PARTICULAR COUNTY.RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ046-057-062-PAZ040-043-044-047-048-072-271009- DELAWARE NY-LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-OTSEGO NY- PIKE PA-SOUTHERN WAYNE PA-SULLIVAN NY-WYOMING PA- 611 PM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SEVERE WEATHER WILL BE POSSIBLE LATER THIS EVENING AND OVERNIGHT AS A FAST MOVING LINE OF SEVERE THUNDERSTORMS MOVES SOUTHEAST INTO THE AREA. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS LIKELY LATER TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
In the hours before
Special weather statement, Jul 26, 5:14 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 514 PM EDT TUE JUL 26 2005 NYZ022-024-262200- CHEMUNG NY-STEUBEN NY- 514 PM EDT TUE JUL 26 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR ADDISON..AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LINDLEY AT 520 PM EDT CORNING AT 525 PM EDT CATON AND EAST CORNING AT 530 PM EDT SAGETOWN AND BIG FLATS AT 535 PM EDT SEELY CREEK AND WEBB MILLS AT 540 PM EDT PINE CITY AND WEST ELMIRA AT 545 PM EDT SOUTHPORT AND ELMIRA AT 550 PM EDT WELLSBURG AT 555 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Jul 26, 7:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 745 PM EDT TUE JUL 26 2005 PAZ038-270045- BRADFORD PA- 745 PM EDT TUE JUL 26 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GILLETT TO 18 MILES WEST OF GROVER..AND MOVING SOUTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BENTLEY CREEK AND RIDGEBURY AT 750 PM EDT WILAWANA AND TROY AT 755 PM EDT ATHENS AND WETONA AT 800 PM EDT MILAN AND WEST BURLINGTON AT 805 PM EDT WEST LE ROY AND ULSTER AT 810 PM EDT WEST FRANKLIN AND NORTH TOWANDA AT 815 PM EDT ROME AND WYSOX AT 820 PM EDT SOUTH BRANCH AND LIBERTY CORNERS AT 825 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jul 26, 8:10 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG ATLANTA 42.55N 77.48W
07/26/2005 STEUBEN NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN
0655 PM TSTM WND DMG HAMMONDSPORT 42.41N 77.22W
07/26/2005 STEUBEN NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN
0710 PM TSTM WND DMG TYRONE 42.42N 77.07W
07/26/2005 SCHUYLER NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
0745 PM TSTM WND DMG ITHACA 42.44N 76.50W
07/26/2005 TOMPKINS NY COUNTY OFFICIAL
TREES AND WIRES DOWN COUNTY-WIDE
0730 PM TSTM WND DMG SENECA FALLS 42.91N 76.80W
07/26/2005 SENECA NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0735 PM TSTM WND DMG ROMULUS 42.75N 76.83W
07/26/2005 SENECA NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0745 PM TSTM WND GST LOCKE 42.67N 76.42W
07/26/2005 55 MPH CAYUGA NY AMATEUR RADIO
&&
MJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 81 min |
| Jul 26, 8:19 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 56 min |
| Jul 26, 8:36 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 38 min |
| Jul 26, 8:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 70 min |
| Jul 26, 9:52 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 35 min |
| Jul 27, 2:54 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 66 min |
| Jul 27, 3:31 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 59 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 62 min |
| Jul 26, 8:12 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 63 min |
| Jul 26, 8:25 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 71 min |
| Jul 26, 8:55 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 65 min |
| Jul 26, 9:12 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 63 min |
| Jul 27, 2:25 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 65 min |
| Jul 27, 3:05 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 55 min |
| Jul 27, 3:34 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 26 min |
| Jul 27, 4:12 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.